Wildfire, Oldham
- When
- July 17, 2:02 AM CST to 6:00 AM CST
- Where
- Oldham forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.405, -102.603 (the zone’s center; the record gives no point)
The Scarbauer 2 wildfire began around 0202CST about five miles north northeast of Adrian Texas in Oldham county. The wildfire consumed approximately five hundred acres and was caused by burning pasture and field debris.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Scarbauer 2 wildfire began around 0202CST about five miles north northeast of Adrian Texas in Oldham county. The wildfire consumed approximately five hundred acres and was caused by burning pasture and field debris. There were two homes that were threatened but saved and no homes or other structures were destroyed. There were no reports of injuries or fatalities. The wildfire was contained around 0600CST and there were approximately two fire departments or other fire agencies that responded to the wildfire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 16, 10:26 PM CST, 3 hours 36 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1126 PM CDT SAT JUL 16 2016 .AVIATION... For the 06Z TAFS, little change to previous aviation AFD reasoning. Tstms have dissipated in our forecast area for the rest of the night. Isold tstms may redevelop late Sunday afternoon or evening across the far nwrn zones. Have left tstms out of the KDHT TAF due to low confidence in the occurrence at that site. Do not anticipate any tstms at KGUY or KAMA thru Sunday evening at this time. Andrade && .PREV DISCUSSION... /Issued 725 PM CDT SAT JUL 16 2016/ AVIATION... For the 00Z TAFS, isold tstms movg across far nwrn counties will mostly likely miss KDHT and have omitted this weather element from the KDHT TAF. Do not expect tstms to be a threat to KGUY or KAMA this evening. Surface winds will diminish somewhat this evening. High based cumulus clouds will likely develop sunday afternoon at all terminal sites. Andrade PREV DISCUSSION... /Issued 318 PM CDT SAT JUL 16 2016/ DISCUSSION... An upper ridge of high pressure will remain locked in generally over the south central sections of the U.S. As a result, the Panhandles will continue to observe warm temperatures for much of the upcoming week. Model max temperatures came in a little cooler for the next couple of days, but feel the current forecast makes more sense with highs near the century mark. We should continue to dry out from the good round of storms last night, and along with lack of clouds under the ridge see no reason to lower temperatures at this time. Thunderstorm possibilities will be considered at last minute for tonight, but GFS/ECMWF do both indicate a stronger shortwave riding along the northern edge of the ridge by Sunday evening which could bring some thunderstorms in the extreme western Oklahoma Panhandle and far northwestern Texas Panhandle. Otherwise...looks to be a dry week under the ridge with next best chances next weekend. Garcia && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT SAT JUL 16 2016 OKZ001>003-TXZ001>020-170845- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 339 PM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR NORTHWESTERN TEXAS AND WESTERN OKLAHOMA PANHANDLES SUNDAY EVENING. WHILE A STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GARCIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 917 PM CDT SAT JUL 16 2016 TXZ006-011-170300- OLDHAM TX-HARTLEY TX- 917 PM CDT SAT JUL 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARTLEY AND NORTHWESTERN OLDHAM COUNTIES UNTIL 1000 PM CDT... AT 916 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ROMERO...OR 8 MILES EAST OF NARA VISA...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROMERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3540 10303 3589 10304 3603 10255 3557 10246 TIME...MOT...LOC 0216Z 247DEG 22KT 3565 10296 ANDRADE
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651220.